migraine rebound headaches painkiller triptan

The double edged sword; rebounding

3 (2)

 

Avoiding the painkiller-overuse rut in migraines

Those pain pills you think help your migraines? Take too many and you could make them worse. Overusing painkillers can spin migraine patients into a rut, spurring more headaches that in turn require more pain medication. A very unlucky fraction even get what’s called chronic migraine, where they’re in pain more days than not, and new research suggests certain prescription painkillers, including narcotics, increase that risk.

Yes, for those of us with chronic migraines, sucks to be us. Rebounding on meds can be from narcotics (the most often refered to), but it can also be OTC meds, anti-inflammatories and triptans. Everything you use, can cause rebounding. Narcotics are said to be one where it occurs most often. I try to use the two-three day a week rule, nothing for more than three migraines out of the week. And this works well, except for hormonal migraines and status migraines. But the best plan, is finding an effective preventative. https://w.atcontent.com/-/66wzsDX3c80/nikki.albert/1dM4MxoeY-i.text/Panel/Autocheck

Advertisements

One comment

  1. Geeze, I hate this subject. I rebound at the drop of a hat, so docs told me for a long time (months), no pain killing meds at all! I became completely disabled. I even went thru serious surgery without benefit of pain meds, making my surgeon livid. He couldn’t understand how my surgical pain could come close to the pain of a Migraine. I’m not sure the Migraine was worse, but I was darned sure that the two together would be he** on earth. I did survive. I’m currently limited to only an NSAID. Granted, it’s very powerful and a high dose, but it barely makes a dent in the weakest of Migraine nasties. Desperation means IV Magnesium, but now I’m told you can even rebound after that, which may explain some things. (whodathunkit) Steroids are my next option again, but with metabolic issues and osteoporosis, I’m taking my chances and will have to take other drugs to counteract that.It’s a rotten snowball.. Yup, I totally agree… sucks to be us.Ellenvisit me at my < HREF="http://community.wegohealth.com/profiles/blog/list?user=2dd5v4e9sav3c" REL="nofollow">WEGO Health Migraine blog<>

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s